Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 29, 2007, 5:04 PM PDT for Bonner County, Idaho. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 5:04 PM PDT (00:04 UTC)
- Expired
- Jun 29, 2007, 6:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Bonner County, ID
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:14 PM PDT | TSTM WND DMG | 3 S Sandpoint, ID | ROOF BLOWN OFF FIRE DEPARTMENT IN SAGLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 300004
SVROTX
IDC017-300100-
/O.NEW.KOTX.SV.W.0005.070630T0004Z-070630T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
504 PM PDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO...
THIS INCLUDES THE CITY OF SANDPOINT...
* UNTIL 600 PM PDT
* AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTHWEST OF CLARK FORK...OR ABOUT 16 MILES NORTHEAST OF
HAYDEN...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARK FORK BY 520 PM PDT...
7 MILES SOUTHEAST OF EAST HOPE BY 525 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4798 11605 4807 11627 4802 11633 4790 11634
4790 11649 4801 11651 4801 11662 4798 11664
4798 11681 4849 11669 4850 11605
$$
FRIES2 follow-up statements
000
WWUS56 KOTX 300030
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
529 PM PDT FRI JUN 29 2007
IDC017-300100-
/O.CON.KOTX.SV.W.0005.000000T0000Z-070630T0100Z/
BONNER ID-
529 PM PDT FRI JUN 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR BONNER COUNTY...
AT 523 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH
NEAR COOLIN. THIS STORM WAS MOVING NORTHEAST AT 50 MPH. A SECOND
STORM WAS LOCATED NEAR CLARK FORK...OR ABOUT 17 MILES SOUTHEAST OF
SANDPOINT...MOVING NORTHEAST AT 55 MPH AND IS ALSO CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WITH PENNY-SIZED HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN BONNER COUNTY AT 540 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4798 11605 4807 11627 4804 11633 4803 11637
4803 11642 4805 11648 4806 11658 4813 11665
4839 11668 4849 11701 4882 11701 4882 11681
4848 11678 4850 11605
$$
FRIES000
WWUS56 KOTX 300053
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
553 PM PDT FRI JUN 29 2007
IDC017-300103-
/O.EXP.KOTX.SV.W.0005.000000T0000Z-070630T0100Z/
BONNER ID-
553 PM PDT FRI JUN 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR BONNER COUNTY EXPIRES AT 600
PM PDT...
LAT...LON 4798 11605 4807 11627 4804 11633 4803 11637
4803 11642 4805 11648 4806 11658 4813 11665
4839 11668 4849 11701 4882 11701 4882 11682
4848 11678 4850 11605
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 29, 2:31 PM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 231 PM PDT FRI JUN 29 2007 .SYNOPSIS... LOW PRESSURE WILL SWEEP THROUGH THE INLAND NORTHWEST THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. AFTER THE PASSAGE OF TONIGHTS SYSTEM...UPPER LEVEL HIGH PRESSURE WILL GRADUALLY BUILD INTO WASHINGTON AND IDAHO. BY THE MIDDLE OF NEXT WEEK...THE WEATHER WILL BE HOT AND DRY WITH TEMPERATURES AT LEAST 10 DEGREES ABOVE AVERAGE. && .DISCUSSION... TONIGHT...THE UPPER TROUGH AXIS ADVANCING THROUGH OREGON HAS BECOME INCREASINGLY NEGATIVE TILT THIS AFTERNOON. LARGE SCALE SYNOPTIC ASCENT IS INCREASING WITH THE APPROACH OF 90KT+ JET CORE AT 250MB ROUNDING THE BASE OF THE UPPER TROUGH. AS OF 21Z...RADAR OUT OF PENDLETON IS SHOWING RAPID CONVECTIVE DEVELOPMENT OVER THE NORTHEAST OREGON. COLD CORE SHOWERS HAVE ALSO BEEN ON THE INCREASE WEST OF THE CASCADES CLOSER TO THE CENTER OF THE COLD CORE. WE ARE EXPECTING A RAPID INCREASE IN CONVECTIVE COVERAGE BETWEEN 22Z AND 00Z OVER THE ENTIRE FORECAST AREA WITH THE ARRIVAL OF THE UPPER TROUGH. COMPUTED LIFTED INDICES ALONG THE EAST SLOPES OF THE NORTHERN CASCADES FROM NGM LAMP ALGORITHMS SUGGEST VALUES OF -3 TO -5C SUGGESTING THE POTENTIAL OF STRONG STORMS MAINLY BEFORE 00Z. AFTER THE PASSAGE OF THE UPPER TROUGH EARLY THIS EVENING...WESTERLIES SHOULD SHADOW THE COLUMBIA BASIN AND WATERVILLE PLATEAU. AS FOR EASTERN WASHINGTON AND NORTHERN IDAHO...SURFACE BASED INSTABILITY IS NOT AS IMPRESSIVE. DEWPOINTS IN THE UPPER 40S TO NEAR 50 HAVE YIELDED LITTLE INSTABILITY THUS FAR...BUT THE NAM FORECASTS 2-3C COOLING BETWEEN 21Z AND 03Z WHICH WILL CONTRIBUTE TO THE DESTABILIZATION. DESPITE MID LEVEL COOLING...700-500MB LAPSE RATES APPEAR MARGINAL FOR SEVERE STORMS. WITH 0-6KM BULK SHEAR VALUES BETWEEN 50-60KTS...UPDRAFTS THAT ARE ABLE TO REMAIN UPRIGHT WILL HAVE THE POTENTIAL TO BECOME SEVERE...BUT THERE MAY BE INSUFFICIENT INSTABILITY TO TO GENERATE UPDRAFTS STRONG ENOUGH TO SURVIVE THIS STRONGLY SHEARED ENVIRONMENT. BY 03Z...THE AXIS OF MAXIMUM Q-VECTOR CONVERGENCE WILL BE SHUNTED WELL NORTH OF THE CANADIAN BORDER...AND THE THREAT FOR THE MAJORITY OF THE CONVECTIVE ACTIVITY WILL BE OUT OF WASHINGTON AND IDAHO. /GKOCH SATURDAY AND SUNDAY...A DRY SOUTHWESTERLY FLOW WILL FOLLOW THE PASSAGE OF TONIGHTS COLD FRONT. SATURDAY WILL BE THE COOLEST DAY FOR AT LEAST THE NEXT 10 DAYS. I GENERALLY CUT THE DIFFERENCE BETWEEN THE COOLER NAM GUIDANCE AND THE WARM GFS MOS. LIGHT WINDS AND GENERALLY CLEAR SKIES SATURDAY NIGHT WILL MEAN THE NORTHERN VALLEYS WILL RADIATE WELL WITH A FEW SPOTS POTENTIALLY DIPPING INTO THE UPPER 30S. /GKOCH MONDAY THROUGH NEXT FRIDAY NIGHT...MODELS STILL WELL CLUSTERED IN DEVELOPING A VERY BROAD AND PRONOUNCED RIDGE OVER THE REGION BEGINNING TUESDAY AND CONTINUING INTO NEXT WEEKEND. WITH JUST A WEAK SHORT WAVE SHIFTING UP THE PACIFIC COAST ON MONDAY...AFFECTING MAINLY AREAS WEST OF THE CASCADE CREST...CONDITIONS WILL BECOME INCREASINGLY DRY...STABLE...AND HOT THROUGH THE WEEK. WITH COLUMN MOISTURE WANING SIGNIFICANTLY BY THURSDAY...ANY INSTABILITY FROM THE WAVE THAT PASSES TO OUR NORTHWEST MONDAY LONG GONE...AND A STRONG RIDGE BUILDING IN OVERHEAD...SKIES WILL TREND FROM PARTLY CLOUDY MONDAY TO CRYSTAL CLEAR BY THURSDAY. THIS IS WELL AGREED UPON BY THE GFS...CANADIAN...AND THE DGEX THROUGH THE PERIOD. IN FACT...AGREEMENT UPON BOTH THE SYNOPTIC FLOW AS WELL AS THE LOWER LEVEL THERMAL FIELD IS MUCH BETTER THAN NORMAL AND CONTINUES TO POINT TOWARD RATHER EXTREME HEAT REACHING THE AREA BY THURSDAY AND LASTING UNTIL SATURDAY OR SO. TEMPERATURES AT 850 MB APEX AT 29C ON THE GFS ON FRIDAY...AT LEAST 29C BY THE END OF THE ECMWF RUN ON THURSDAY...AND 31C ON THE DGEX BY FRIDAY. CONSIDERING THE RECORD HIGH 850 MB TEMPERATURE EVER OBSERVED AT SPOKANE IS 31.6C...THIS IS NO DOUBT AN EXTREME HEAT WAVE ON THE WAY. AS A RESULT...HAVE UPPED HIGH TEMPERATURES TO NEAR OR ABOVE 100 DEGREES FOR THURSDAY THROUGH FRIDAY FOR ALL LOWER ELEVATION LOCATIONS...WHICH PUTS THEM SIGNIFICANTLY ABOVE MEX/MEN GUIDANCE...BUT WITH LITTLE SUPPORT FROM ANY OPERATIONAL RUN OR ENSEMBLE FOR THE NUMBERS SUGGESTED BY THE MEX/MEN...BELIEVE IT IS BEING HEDGED SIGNIFICANTLY TOWARD CLIMO FOR NO APPARENT REASON. FOR A COMPARISON...LAST YEARS 100+ DEGREE DAYS OCCURRED WITH 850 MB TEMPERATURES AS LOW AS 27.6C. /FRIES && .AVIATION...THE POTENTIAL FOR THUNDERSTORMS OVER EASTERN WASHINGTON AND NORTHERN IDAHO HAS BEEN PUSHED BACK AN HOUR OR TWO TO THE 21Z TO 01Z TIME FRAME. CONVECTION WILL COME TO AN END ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. LOCALLY GUSTY SURFACE WINDS WILL FOLLOW THE PASSAGE OF THE FRONT EARLY THIS EVENING WITH GUSTS IN THE 25-30KT RANGE. MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH 18Z SATURDAY...BUT TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE WITH THUNDERSTORMS. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 74 49 80 56 81 / 40 0 0 0 0 0 COEUR DALENE 48 75 43 80 54 82 / 50 0 0 10 0 0 PULLMAN 46 73 45 79 51 80 / 30 0 0 0 0 0 LEWISTON 56 83 54 89 60 90 / 20 0 0 0 0 0 COLVILLE 47 77 44 83 49 85 / 50 10 0 0 0 10 SANDPOINT 48 73 42 82 53 82 / 60 10 0 10 10 10 KELLOGG 49 72 47 81 53 83 / 60 0 0 10 10 10 MOSES LAKE 49 79 50 84 56 86 / 10 0 0 0 0 0 WENATCHEE 54 78 57 82 60 85 / 10 0 0 0 0 0 OMAK 47 78 45 82 55 86 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 29, 6:09 AM PDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 609 AM PDT FRI JUN 29 2007 WAZ034-035-038-041>044-301315- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM... WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 609 AM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036-037-301315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...SPOKANE...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS 609 AM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT THE THREAT OF THUNDERSTORMS TO STEADILY INCREASE TODAY AS A STRONG WEATHER SYSTEM MOVES RAPIDLY NORTHEAST THROUGH THE INLAND NORTHWEST. MODERATE INSTABILITY COMBINED WITH STRONG WIND SHEAR WILL PRODUCE AN ENVIROMNENT FAVORABLE FOR STRONG THUNDERSTORMS LATER TODAY. THOUGH THE STRONGEST THUNDERSTORMS WILL BE CONFINED TO WESTERN AND CENTRAL MONTANA THIS AFTERNOON...NORTH IDAHO AND EXTREME EASTERN WASHINGTON WILL BE IN THE WESTERN PART OF THE HIGHEST THREAT AREA. THE STRONGEST THUNDERSTORMS WILL LIKELY PRODUCE LARGE HAIL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 5:03 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
503 PM PDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SW HAYDEN 47.74N 116.82W
06/29/2007 E0.75 INCH KOOTENAI ID PUBLIC
0455 PM TSTM WND GST 4 NNW DALTON GARDENS 47.78N 116.81W
06/29/2007 E65.00 MPH KOOTENAI ID TRAINED SPOTTER
&&
JFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:23 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 52 min |
| Jun 29, 5:37 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 38 min |
| Jun 29, 6:02 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 43 min |
| Jun 29, 6:10 PM PDT | Tornado Warning | OTX | Lewis | 23 min |
| Jun 29, 7:20 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 29 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.